A 16-year-old female asked:
I have iregular period i had spotting last month and brown discharges last month but this month i start my period reall havy is tht normal?
1 doctor answer • 1 doctor weighed in
Family Medicine 35 years experience
Probably normal : It sounds like you are having breakthrough bleeding/ spotting (the brown blood), while taking the birth control pill. This happens if you forget to take them daily. You don't ovulate on the pill, so no one ever has a "period" while on the pill. Bleeding that occurs on placebo pills is a "withdrawal bleed". If you try continuous cycling you can stop all bleeding, which is safe and expected.
Created for people with ongoing healthcare needs but benefits everyone.
4k viewsAnswered >2 years ago
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.